Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 11, 2007, 9:37 PM EDT for Pasco County, Florida. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2007, 9:37 PM EDT (01:37 UTC)
- Expired
- Apr 11, 2007, 10:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Pasco County, FL
The radar
The Tampa radar (KTBW), 78 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 9:55 PM EDT | TSTM WND DMG | 2 Nw Dade City, FL | TREE DOWN ON AUTOMOBILE. ONE PERSON TRAPPED INSIDE. INJURIES UNKNOWN. |
| Apr 11, 9:55 PM EDT | TSTM WND DMG | Dade City, FL | TREES AND WIRES KNOCKED DOWN AT ROSE AVENUE AND 14TH STREET IN DADE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 1.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTBW 120137 SVRTBW FLC101-120200- /O.NEW.KTBW.SV.W.0013.070412T0137Z-070412T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 937 PM EDT WED APR 11 2007 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PASCO COUNTY IN FLORIDA. * UNTIL 1000 PM EDT * AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL...JUST NORTH OF SAN ANTONIO...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DADE CITY NORTH BY 945 PM EDT. MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL... TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2845 8231 2827 8226 2832 8208 2845 8209 $$ 57
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 8:50 PM EDT, 47 minutes earlier.
Area forecast discussion, Apr 11, 8:50 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 850 PM EDT WED APR 11 2007 ...HIGHER CHANCES OF RAIN TONIGHT ESPECIALLY OVER THE NATURE COAST COUNTIES... .DISCUSSION...A LARGE AREA OF SHOWERS AND SCATTERED THUNDERSTORMS DEVELOPED OVER THE OFFSHORE WATERS EARLIER THIS AFTERNOON AND HAS PERSISTED THROUGH THE EARLY EVENING HOURS. SOME ISOLATED CELLS ARE MOVING INTO THE NATURE COAST WITH OCCASIONAL TO FREQUENT LIGHTNING ACTIVITY. THIS WEATHER IS DEVELOPING AHEAD OF A FRONTAL BOUNDARY MOVING EAST FROM THE NORTHEAST GULF WATERS. THE STRONGEST CELLS REMAIN OVER THE OFFSHORE WATERS AND SO FAR THE TREND HAS BEEN TO WEAKEN AS THEY APPROACH LAND. BUT CANT RULE OUT SOME STRAY STRONG THUNDERSTORMS DEVELOPING UNTIL MIDNIGHT WITH OCCASIONAL DOWNPOURS. EVENING POPS WILL BE INCREASED TO 50 PERCENT FOR THE NATURE COAST...40 PERCENT FROM PINELLAS THROUGH SARASOTA AND MOST OF THE INTERIOR COUNTIES...AND 20 PERCENT OVER THE SOUTH. THUNDERSTORM ACTIVITY SHOULD DECREASE AFTER MIDNIGHT WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS OVERNIGHT. THE REST OF THE FORECAST PACKAGE LOOKS GOOD AND NO FURTHER ADJUSTMENTS WILL BE MADE. && .AVIATION...A BAND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE ADJACENT GULF WATERS THIS EVENING WILL MOVE ONSHORE AROUND 03Z AND WILL PRODUCE MVFR WITH LOCALIZED IFR CEILINGS/VISIBILITIES FROM SARASOTA AIRPORT NORTH TO TAMPA INTERNATIONAL...WITH REMNANT SHOWERS OR ISOLATED THUNDERSTORMS WITH MVFR/LOCAL IFR CIGS/VSBYS SPREADING SOUTH INTO THE FORT MYERS/REGIONAL SOUTHWEST TERMINALS BETWEEN 06-08Z. IN THE WAKE OF THE SHOWERS AND THUNDERSTORMS...SOME LOW IFR/LIFR CEILINGS IN LOW STRATUS WILL BE POSSIBLE AT ALL TERMINAL SITES OVERNIGHT THROUGH SUNRISE THURSDAY MORNING. DRIER AIR MOVING INTO THE REGION ON THURSDAY IN THE WAKE OF A COLD FRONT WILL HELP TO SCOUR OUT THE LOW CLOUDS WITH VFR CONDITIONS RETURNING TO ALL TERMINAL SITES BY MID/LATE MORNING ON THURSDAY. && .MARINE...A LINE OF STRONG THUNDERSTORMS IS NOW MOVING OVER THE OFFSHORE NORTHERN AND CENTRAL WATERS. CONDITIONS WILL RAPIDLY DETERIORATE WHERE THESE STORMS ARE DEVELOPING WITH BRIEF PERIODS OF HIGH WAVES...GUSTY WINDS AND SOME POSSIBLE LARGE HAIL. THIS LINE WILL CONTINUE TO MOVE ACROSS THE NORTHERN AND CENTRAL WATERS THROUGH THE REST OF THE EVENING AND SHOULD BEGIN A WEAKENING TREND AFTER MIDNIGHT...BUT STILL SOME ISOLATED CELLS MAY REMAIN STRONG OVERNIGHT. STAY TUNED TO YOUR NOAA WEATHER RADIO OR MEDIA OUTLETS FOR THE LATEST BULLETINS FROM THE TAMPA BAY NATIONAL WEATHER SERVICE OFFICE. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && DISCUSSION....AR AVIATION...JCM
Hazardous weather outlook, Apr 11, 5:04 AM EDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 504 AM EDT WED APR 11 2007 FLZ039-042-043-048>052-055>057-060>062-065-111500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 504 AM EDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FOG IMPACT... AREAS OF FOG...LOCALLY DENSE IN SPOTS...HAVE DEVELOPED ACROSS THE NATURE COAST EARLY THIS MORNING. THIS FOG COULD BE SLOW TO BURN OFF AS WARM AND HUMID AIR MOVES INTO THE REGION. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES UNTIL THE FOG BURNS OFF. ...THUNDERSTORM IMPACT... SUNSHINE WILL RETURN TO THE REGION TODAY...ALLOWING AFTERNOON TEMPERATURES TO CLIMB WELL INTO THE 80S. VERY HUMID AIR WILL OVERSPREAD THE REGION AS WELL...WITH DEW POINTS CLIMBING TO AROUND 70 DEGREES. THIS WILL SET THE STAGE FOR AFTERNOON SHOWERS AND THUNDERSTORMS...WITH THE BEST COVERAGE AWAY FROM THE COAST AND TO THE NORTH OF TAMPA BAY. VERY DRY AIR IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE SHOULD KEEP THUNDERSTORMS SHORT LIVED AND NOT VERY STRONG...BUT ANY THUNDERSTORM CAN PRODUCE DEADLY CLOUD TO GROUND LIGHTNING. WHEN SKIES DARKEN...MOVE INDOORS. IF THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR RUNNING WATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DRY AIR MAY CAUSE SOME FIRE WEATHER CONCERNS ON FRIDAY... ESPECIALLY NORTH OF THE TAMPA AREA. RELATIVE HUMIDITIES ARE FORECAST TO FALL TO BETWEEN 30 AND 35 PERCENT FOR A FEW HOURS IN THE AFTERNOON. A COLD FRONT IS FORECAST TO APPROACH THE AREA SATURDAY NIGHT AND MOVE THROUGH ON SUNDAY. A LINE OF SHOWERS AND THUNDERSTORMS MAY PRECEDE THE FRONT...BUT IT IS TOO EARLY TO SAY WHETHER OR NOT STRONG THUNDERSTORMS WILL OCCUR. FOR THE MARINERS...WINDS AND SEAS ARE FORECAST TO REACH SMALL CRAFT ADVISORY LEVELS AHEAD OF THE FRONT ON SATURDAY AND CONTINUE ON SUNDAY. MARINERS SHOULD PAY CLOSE ATTENTION TO FUTURE FORECASTS IF PLANNING TRIPS THIS COMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
In the hours before
Special weather statement, Apr 11, 8:25 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 825 PM EDT WED APR 11 2007 FLZ048-120115- HERNANDO- 825 PM EDT WED APR 11 2007 ...STRONG THUNDERSTORMS WILL AFFECT HERNANDO COUNTY... STRONG THUNDERSTORMS...MOVING EAST AT 30 MPH...WILL AFFECT HERNANDO BEACH...ARIPEKA...WEEKI WACHEE AND BROOKSVILLE...UNTIL 915 PM EDT. GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE. OCCASIONAL CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD EXERCISE CAUTION. JCM
Special weather statement, Apr 11, 8:57 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 857 PM EDT WED APR 11 2007 FLZ049-120145- PASCO- 857 PM EDT WED APR 11 2007 ...STRONG THUNDERSTORMS WILL AFFECT PASCO COUNTY... STRONG THUNDERSTORMS MOVING EAST AT 30 MPH...WILL AFFECT PORT RICHEY...NEW PORT RICHEY...JASMINE ESTATES...MOON LAKE ESTATE... DARBY...SAN ANTONIO...DADE CITY...AND HUDSON...UNTIL 945 PM EDT. GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE. OCCASIONAL CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD EXERCISE CAUTION. JCM
Special weather statement, Apr 11, 9:30 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 930 PM EDT WED APR 11 2007 FLZ050-120215- PINELLAS- 930 PM EDT WED APR 11 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN PINELLAS COUNTY... STRONG THUNDERSTORMS...MOVING EAST AT 30 MPH...WILL AFFECT PALM HARBOR...DUNEDIN AND TARPON SPRINGS...UNTIL 1015 PM EDT. GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. JCM
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:29 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Apr 11, 9:10 PM EDT | Special Marine Warning | TBW | 50 min | |
| Apr 11, 9:18 PM EDT | Severe Thunderstorm Warning | TBW | Pasco | 27 min |
| Apr 11, 9:21 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco | 24 min |
| Apr 11, 9:40 PM EDT | Tornado Warning | TBW | Pasco | 20 min |
| Apr 11, 9:48 PM EDT | Special Marine Warning | TBW | 42 min | |
| Apr 11, 10:06 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 34 min |
| Apr 11, 10:25 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 65 min |
| Apr 12, 5:40 AM EDT | Fire Weather Watch | TBW | Pinellas, Polk, Sumter | 23 hr |
| Apr 12, 1:57 PM EDT | Red Flag Warning | TBW | 6 hr | |
| Apr 12, 1:57 PM EDT | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 30 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.